Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Blacksburg, VA

March 24, 2012Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 24, 2012, 8:47 PM EDT for Buckingham County, Virginia. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2012, 8:47 PM EDT (00:47 UTC)
Expired
Mar 24, 2012, 9:15 PM EDT
In force
28 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 154 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 9:00 PM EDTHAIL 12 E Glenmore, VA
Mar 24, 9:23 PM EDTHAIL 1Smith Store, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 6:43 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS51 KRNK 250047
SVRRNK
VAC029-250115-
/O.NEW.KRNK.SV.W.0055.120325T0047Z-120325T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT SAT MAR 24 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA

* UNTIL 915 PM EDT.

* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CENTENARY...OR 8 MILES NORTHWEST OF DILLWYN...AND MOVING NORTHEAST
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTENARY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3774 7854 3770 7841 3757 7852 3760 7861
TIME...MOT...LOC 0047Z 208DEG 10KT 3764 7854

$$

DS
1 follow-up statement
675 
WWUS51 KRNK 250058
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EDT SAT MAR 24 2012

VAC029-250115-
/O.CON.KRNK.SV.W.0055.000000T0000Z-120325T0115Z/
BUCKINGHAM VA-
858 PM EDT SAT MAR 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN BUCKINGHAM COUNTY...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED NEAR CENTENARY...OR 9 MILES NORTHWEST OF DILLWYN...MOVING 
NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  CENTENARY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3774 7854 3770 7841 3757 7852 3760 7861
TIME...MOT...LOC 0058Z 208DEG 10KT 3767 7852

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:07 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 24, 7:07 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT SAT MAR 24 2012

.SYNOPSIS...
LOW PRESSURE TO OUR WEST WILL MOVE EAST THEN SOUTHEAST TONIGHT
INTO SUNDAY. BY SUNDAY NIGHT...THE LOW WILL BE OFF THE CAROLINA
COAST. HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY AND
TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 700 PM PM EDT SATURDAY...
CLEARED WESTERN COUNTIES FOR SEVERE WATCHES WITH OVERALL SVR THREAT
DIMINISHING BEHIND PRIMARY CONVECTIVE BAND. UPDATED GRIDS FOR
TORNADO WATCH 109 AND TORNADO WATCH 108 REMAINS IN EFFECT.

AS OF 350 PM EDT SATURDAY...
A POTENT UPPER LEVEL LOW OVER TN VALLEY WILL MOVE SLOWLY
SOUTHEASTWARD...CROSSING THE SOUTHERN APPALACHIANS TONIGHT AND THEN
THROUGH THE CAROLINAS ON SUNDAY. THE SFC COLD FRONT HAS
PROGRESSED EASTWARD INTO THE SOUTHERN APPALACHIANS AND WILL
CONTINUE TO MOVE EAST INTO WESTERN NC. TORNADO WATCH 108 AND SEVERE
THUNDERSTORM WATCH 105 AND 107 REMAIN IN EFFECT. CONVECTION WILL
TAPER OFF OVERNIGHT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 215 PM SATURDAY...
MODELS IN FAIRLY GOOD AGREEMENT THAT CLOSED UPPER LOW WILL BE
SOMEWHERE NEAR THE NORTH CAROLINA COAST BY SUNDAY EVENING WITH
A SURFACE REFLECTION OFF THE COAST. THE ENTIRE SYSTEM IS FORECAST TO
CONTINUE AN EASTWARD DRIFT DURING THE DAY MONDAY WITH DIMINISHING
CLOUDS THROUGH THE DAY. ON MONDAY A SURFACE RIDGE OVER SOUTHEAST
CANADA ALONG WITH NORTHWEST FLOW ALOFT WILL BRING COOLER AIR DOWN
ACROSS THE REGION...H85 TEMPS DROP TO NEAR 0C IN THE ESPECIALLY IN
NORTH. THIS WILL BE CHILLY IN COMPARISON WITH THE EXTRAORDINARY
WARMTH OF RECENT DAYS AND LOWS MONDAY NIGHT MAY ACTUALLY FLIRT WITH
FREEZING IN THE NORTHWEST VALLEYS. MET GUIDANCE WAS CONSIDERABLY
COOLER WITH THE LOWS DROPPING TEMPS BELOW FREEZING ACRS THE NEW
RIVER VALLEY AND NORTH WHILE THE MAV GUIDANCE SEVERAL DEGREES
WARMER. ENDED UP USING A MODEL BLEND FOR THE LOWS. HIGH PRESSURE
BUILDS FURTHER SOUTH INTO THE MID-ATLANTIC ON TUESDAY WHICH SHOULD
BRING CLEAR SKIES AND PLEASANT TEMPS MAINLY IN THE UPPER 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 215 PM SATURDAY...

HIGH DRIFTS SOUTH AND EAST OFF THE REGION ON WEDNESDAY WITH WARMER
RETURN FLOW BRINGING TEMPS BACK INTO THE 70S FOR HIGHS. COLD FRONT
APPROACHES WED NIGHT AS A FAIRLY STRONG SURFACE LOW TRACKS ACROSS
THE NORTHERN GREAT LAKES TOWARD NEW ENGLAND WITH CHANCES FOR SHOWERS
AND FEW THUNDERSTORMS INCREASING OVERNIGHT. RENEWED HIGH PRESSURE
LOOKS TO TAKE OVER THURSDAY AND FRIDAY HOWEVER WITH NO REAL SHOVE OF
COOLER AIR AND TEMPS SHOULD RECOVER BACK TO WELL ABOVE NORMAL FOR
LATE MARCH WHICH SHOULD ABOUT GUARANTEE THAT SOME CLIMATE SITES END
UP WITH THE WARMEST MARCH ON RECORD. SEE CLIMATE SECTION FOR SOME
DETAILS.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
AS OF 700 PM EDT SATURDAY...

EXPECT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS
THE FORECAST AREA THROUGH 06Z SUNDAY. CEILINGS AND VISIBILITIES
WILL LOWER TO MVFR/IFR IN ASSOCIATION WITH THE SHOWERS AND STORMS.
SOME OF THE STRONGER STORMS THIS EVENING MAY PRODUCE GUSTY WINDS AND
LARGE HAIL. MAIN CONVECTIVE BAND MOVING INTO EASTERN PORTIONS OF CWA
THIS EVENING. STRONG THUNDERSTORM NEAR LYH WILL MOVE EAST OF THE
AIRPORT WITHIN THE HOUR.

COVERAGE OF PRECIPITATION WILL DIMINISH TONIGHT. LOW CLOUDS AND
FOG WILL FILL IN OVERNIGHT WITH CEILINGS LOWERING TO IFR/MVFR
LEVELS. HAVE LOWERED VISIBILITY TO LIFR AT LYH WITH MEDIUM
CONFIDENCE. IF NORTHWEST SURFACE AND LOW LEVEL WINDS ARE A LITTLE
STRONGER THAN EXPECTED THEN PROBABILITY OF LIFR OR IFR FOG WILL BE
LOWER.

SHRA WILL DEVELOP AGAIN ACROSS THE AREA SUN...BUT WITH
CONSIDERABLE LESS INSTABILITY INDICATED AND A COLDER/MORE STABLE
SFC ENVIRONMENT...DO NOT ANTICIPATE MUCH TSRA ACTIVITY SUN...JUST
SHOWERS.

DRIER WEATHER AND VFR CONDITIONS ARE EXPECTED BEHIND THIS WEATHER
SYSTEM SUNDAY NIGHT THROUGH TUESDAY.

&&

.CLIMATE...
AS OF 215 PM SATURDAY...
THROUGH MARCH 23...BLACKSBURG...DANVILLE AND BLUEFIELD EASILY ON A
PACE FOR A RECORD WARM MARCH. AT ROANOKE AND LYNCHBURG...WITH MUCH
LONGER PERIODS OF RECORD...ONLY 1921 HAS BEEN WARMER THROUGH THIS
DATE. WITH MORE THAN A WEEK LEFT IN THE MONTH AND NO REAL COLD ON
THE HORIZON THE FORMER THREE SITES LOOK LIKE A SURE BET FOR WARMEST
MARCH AND IT IS STILL VERY POSSIBLE AT ROANOKE AND LYNCHBURG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...KK
SHORT TERM...PC
LONG TERM...PC
AVIATION...AMS/KK
CLIMATE...
Hazardous weather outlook, Mar 24, 7:12 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
712 PM EDT SAT MAR 24 2012

NCZ003-004-020-VAZ016-017-032>034-043-252315-
SURRY-STOKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-HENRY-
712 PM EDT SAT MAR 24 2012

...TORNADO WATCH 108 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE
PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ035-044>047-058-059-252315-
ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
712 PM EDT SAT MAR 24 2012

...TORNADO WATCH 109 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE
PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>011-WVZ042>045-252315-
TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER-
712 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY
THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-019-VAZ012>015-018>020-022>024-252315-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
712 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY
THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 24, 8:01 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 W JONES CREEK         36.71N  79.89W
03/24/2012  M2.50 INCH       HENRY              VA   PUBLIC

&&

EVENT NUMBER RNK1200056

WHP
Special weather statement, Mar 24, 8:03 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT SAT MAR 24 2012

VAZ046-250100-
APPOMATTOX VA-
803 PM EDT SAT MAR 24 2012

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX COUNTY...

AT 759 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF APPOMATTOX...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKLE SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR APPOMATTOX AROUND 830 PM.

LAT...LON 3731 7873 3728 7891 3730 7895 3734 7897
      3743 7887

DS
Local storm report, Mar 24, 8:12 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      1 E RED BRUSH           36.47N  80.67W
03/24/2012                   SURRY              NC   LAW ENFORCEMENT

            BEECH CREEK FLOODED A PORTION OF GEORGE CHANDLER ROAD.

&&

EVENT NUMBER RNK1200057

WHP
Local storm report, Mar 24, 8:23 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             1 WSW JAVA              36.83N  79.24W
03/24/2012  E0.50 INCH       PITTSYLVANIA       VA   TRAINED SPOTTER

&&

EVENT NUMBER RNK1200058

FISHER
Local storm report, Mar 24, 8:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             1 NW APPOMATTOX         37.36N  78.84W
03/24/2012  E1.00 INCH       APPOMATTOX         VA   PUBLIC

&&

EVENT NUMBER RNK1200059

FISHER
Special weather statement, Mar 24, 8:34 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
834 PM EDT SAT MAR 24 2012

VAZ047-250100-
BUCKINGHAM VA-
834 PM EDT SAT MAR 24 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

AT 831 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF DILLWYN...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR CENTENARY AROUND 855 PM.

LAT...LON 3775 7849 3764 7835 3755 7859 3762 7866

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:03 PM EDTSpecial Weather StatementRNKAppomattox57 min
Mar 24, 8:26 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham34 min
Mar 24, 8:34 PM EDTSpecial Weather StatementRNKBuckingham26 min
Mar 24, 8:36 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham, Campbell3 hr
Mar 24, 8:43 PM EDTAreal Flood AdvisoryRNKCarroll, Patrick3 hr
Mar 24, 9:01 PM EDTSpecial Weather StatementRNKAppomattox, Charlotte29 min
Mar 24, 9:15 PM EDTSevere Thunderstorm WarningRNKBuckingham45 min
Mar 24, 9:31 PM EDTSpecial Weather StatementRNKBuckingham29 min
Mar 24, 10:42 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg3 hr
Mar 25, 1:21 AM EDTAreal Flood WarningRNKCampbell9 hr
Mar 25, 6:50 AM EDTFlash Flood WatchRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Carroll and 12 more14 hr
Mar 25, 7:35 AM EDTRiver Flood WarningRNKHalifax54 hr
Mar 25, 7:44 AM EDTRiver Flood WarningRNKCampbell, Charlotte, Halifax12 hr
Mar 25, 7:44 AM EDTRiver Flood WarningRNKCharlotte, Halifax46 hr
Mar 25, 11:09 AM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville111 min
Mar 25, 12:26 PM EDTSpecial Weather StatementRNKCarroll, City of Galax2 hr
Mar 25, 2:55 PM EDTRiver Flood WarningRNKBuckingham, Fluvanna5 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.